Alert archive / South Carolina / River Flood Warnings in 2016
River Flood Warning 7, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Feb 25, 2016, 3:33 AM EST for Calhoun County, Lexington County, Richland County, South Carolina. It took effect at Feb 25, 2016, 10:00 AM EST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2016, 3:33 AM EST (08:33 UTC)
- In effect from
- Feb 25, 2016, 10:00 AM EST
- Expired
- Feb 29, 2016, 2:11 AM EST
- In force
- 4 days
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, SC, Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 13 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Carolina Eastman (CEAS1).
- Action stage
- 114 ft
- Minor stage
- 115 ft
- Moderate stage
- 119 ft
- Major stage
- 126 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
725 WGUS42 KCAE 250833 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 333 AM EST THU FEB 25 2016 ...The National Weather Service in Columbia has issued a flood warning for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties .Recent heavy rains across the Upstate and Midlands continues moving into area rivers. The runoff combined with releases from reservoirs will result in the Congaree River at Carolina Eastman exceeding flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-260833- /O.NEW.KCAE.FL.W.0007.160225T1500Z-160229T0711Z/ /CEAS1.1.ER.160225T1500Z.160227T0000Z.160228T0711Z.NO/ 333 AM EST THU FEB 25 2016 The National Weather Service in Columbia has issued a * Flood Warning for The Congaree River At Carolina Eastman * from this morning to late Sunday night...Or until the warning is cancelled. * At 3 AM Thursday the stage was 114.5 feet. * Flood stage is 115.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage late this morning And crest around 116.2 feet tomorrow evening. The river will fall below flood stage Sunday February 28. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
6 follow-up statements
444 WGUS82 KCAE 251641 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1141 AM EST THU FEB 25 2016 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .River levels on the Congaree and Pee Dee Rivers will rise to near flood stage and may exceed flood stage depending on hydroelectric releases. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-261641- /O.EXT.KCAE.FL.W.0007.000000T0000Z-160229T0800Z/ /CEAS1.1.ER.160226T0935Z.160227T0000Z.160228T0800Z.NO/ 1141 AM EST THU FEB 25 2016 The Flood Warning extended for The Congaree River At Carolina Eastman. * until late Sunday night...Or until the warning is cancelled. * At 7 AM Thursday the stage was 114.3 feet. * Flood stage is 115.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage early tomorrow morning and Crest around 116.6 feet tomorrow evening. The river will fall below flood stage by early Sunday morning. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-261640- /O.CON.KCAE.FL.W.0008.160226T0130Z-160227T1812Z/ /CHES1.1.ER.160226T0130Z.160226T1200Z.160226T1812Z.NO/ 1141 AM EST THU FEB 25 2016 The Flood Warning continues for The Pee Dee River At Cheraw. * from this evening to Saturday afternoon...Or until the warning is cancelled. * At 10 AM Thursday the stage was 25.3 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage this evening and Crest around 31.7 feet tomorrow morning. The river will fall below flood stage by early tomorrow afternoon. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$
295 WGUS82 KCAE 260207 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 907 PM EST THU FEB 25 2016 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Runoff from rainfall during the week together with elevated stream flows was producing high stage levels in portions of the Congaree and Pee Dee River Basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-270207- /O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T1929Z/ /CEAS1.1.ER.160225T2303Z.160226T0600Z.160227T1929Z.NO/ 907 PM EST THU FEB 25 2016 The Flood Warning is extended for The Congaree River At Carolina Eastman. * until late Saturday afternoon...or until the warning is cancelled. * At 7 PM Thursday the stage was 115.7 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 116.5 feet before daybreak Friday morning. The river will then fall below flood stage by early Saturday afternoon. * At 115.0 feet...Flooding occurs in low-lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-270207- /O.EXT.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/ /CHES1.1.ER.160226T1912Z.160227T0000Z.160227T0800Z.NO/ 907 PM EST THU FEB 25 2016 The Flood Warning is extended for The Pee Dee River At Cheraw. * until late Saturday morning...or until the warning is cancelled. * At 7 PM Thursday the stage was 27.1 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage early Friday afternoon and crest around 30.4 feet Friday evening. The river will then fall below flood stage by early Saturday morning. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$ ACM
937 WGUS82 KCAE 260925 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 425 AM EST FRI FEB 26 2016 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Runoff from rainfall earlier this the week combined with reservoir operations continue producing minor flooding along portions of the Congaree and Pee Dee River Basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-270925- /O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T2024Z/ /CEAS1.1.ER.160225T2303Z.160226T1800Z.160227T2024Z.NO/ 425 AM EST FRI FEB 26 2016 The Flood Warning extended for The Congaree River At Carolina Eastman. * until Sunday afternoon...Or until the warning is cancelled. * At 1 AM Friday the stage was 115.4 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 117.1 feet by early this afternoon. The river will fall below flood stage by tomorrow afternoon. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-270925- /O.CON.KCAE.FL.W.0008.000000T0000Z-160228T0800Z/ /CHES1.1.ER.160226T1912Z.160227T0000Z.160227T0800Z.NO/ 425 AM EST FRI FEB 26 2016 The Flood Warning continues for The Pee Dee River At Cheraw. * until late Saturday night...Or until the warning is cancelled. * At 3 AM Friday the stage was 27.7 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage early this afternoon and Crest around 30.4 feet this evening. The river will fall below flood stage by early tomorrow morning. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$
054 WGUS82 KCAE 261504 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1004 AM EST FRI FEB 26 2016 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties .Runoff from rainfall earlier this the week combined with reservoir operations continue producing minor flooding along portions of the Congaree River Basins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-271504- /O.EXT.KCAE.FL.W.0007.000000T0000Z-160229T0300Z/ /CEAS1.1.ER.160225T2303Z.160227T0000Z.160228T0300Z.NO/ 1004 AM EST FRI FEB 26 2016 The Flood Warning extended for The Congaree River At Carolina Eastman. * until Sunday evening...Or until the warning is cancelled. * At 7 AM Friday the stage was 116.4 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 118.0 feet by this evening. The river will fall below flood stage by tomorrow night. * At 119.0 feet...Extensive flooding occurs in the Congaree National Park. Some area farmland is flooded. Minor flooding occurs at the Carolina Eastman Facility. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
766 WGUS82 KCAE 270254 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 954 PM EST FRI FEB 26 2016 ...The Flood Warning continues for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties .Runoff from rainfall earlier this the week combined with reservoir operations continues to produce minor flooding along portions of the Congaree River. The river level is falling and this trend will continue. The Congaree River at Carolina Eastman will fall below flood stage by tomorrow afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-280254- /O.EXT.KCAE.FL.W.0007.000000T0000Z-160228T1800Z/ /CEAS1.1.ER.160225T2303Z.160226T2132Z.160227T1800Z.NO/ 954 PM EST FRI FEB 26 2016 The Flood Warning extended for The Congaree River At Carolina Eastman. * until Sunday afternoon...Or until the warning is cancelled. * At 9 PM Friday the stage was 115.9 feet. * Flood stage is 115.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * forecast...The river will reach 116.0 feet by after midnight tomorrow and fall below flood stage early tomorrow afternoon. * At 115.0 feet...Flooding occurs in low lying areas of the Carolina Eastman Facility and at the Congaree National Park. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$
554 WGUS82 KCAE 271001 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 501 AM EST SAT FEB 27 2016 ...The Flood Warning is cancelled for the following rivers in South Carolina... Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties SCC017-063-079-271031- /O.CAN.KCAE.FL.W.0007.000000T0000Z-160228T1800Z/ /CEAS1.1.ER.160225T2303Z.160226T2132Z.160227T0547Z.NO/ 501 AM EST SAT FEB 27 2016 The Flood Warning is cancelled for The Congaree River At Carolina Eastman. * At 4 AM Saturday the stage was 113.8 feet. * Flood stage is 115.0 feet. * The river fell below flood stage this morning. * Forecast...The river will continue to fall to 113.2 feet by tomorrow morning. $$ This will be the last statement for this high water event.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Feb 25, 12:32 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 25, 12:32 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1232 AM EST THU FEB 25 2016
.SYNOPSIS...
COOLER AND DRIER AIR WILL PUSH INTO THE AREA OVERNIGHT. STRONG
AND GUSTY WINDS WILL BE ACROSS THE AREA THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT HAS SWEPT THROUGH THE REGION AND CONTINUES TO PUSH
EASTWARD ACROSS EASTERN NORTH CAROLINA LATE THIS EVENING AS COOL
AND DRY HIGH PRESSURE RUSHES INTO THE AREA IN ITS WAKE. WATER
VAPOR IMAGERY SHOWING SHORTWAVE ENERGY ROUNDING THE BASE OF THE
UPPER TROUGH AND FORECAST TO CROSS THE AREA LATE TONIGHT BUT
LITTLE AVAILABLE MOISTURE WILL PREVENT SHOWERS LATER TONIGHT.
CURRENT RADAR SHOWING AN ISOLATED SHOWER MOVING THROUGH THE
WESTERN MIDLANDS AT THIS TIME BUT IT IS EXPECTED TO DIMINISH AS
IT MOVES NORTHEASTWARD. WIND ADVISORY CONTINUES THIS EVENING WITH
A GUST TO 46 MPH JUST LAST HOUR AT CUB AND IN THE 40S AT OTHER
LOCATIONS. THE WIND ADVISORY COULD BE CANCELLED LATE TONIGHT AND
REPLACED WITH A LAKE WIND ADVISORY AS THE STRONGER WINDS ALOFT
LIFT AWAY FROM THE REGION WITH THE NORTHWARD MOVING UPPER SYSTEM.
COLD ADVECTION CONTINUES OVERNIGHT AND TEMPS WILL STEADILY FALL
INTO THE UPPER 30S TO LOWER 40S BY DAWN THURSDAY.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
HIGH PRESSURE WILL BE BUILDING INTO THE REGION THURSDAY AND
FRIDAY. STILL BREEZY THURSDAY WITH A TIGHT SURFACE PRESSURE
GRADIENT BUT WINDS SHOULD BE DIMINISHING BY LATE IN THE AFTERNOON
AND INTO FRIDAY. TEMPERATURES COOLER THAN NORMAL.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGHS CONTINUE IN THE EASTERN CONUS THROUGH THE
PERIOD...WITH SEVERAL SHORT WAVES ROTATING THROUGH THE AREA.
HOWEVER MOISTURE REMAINS LIMITED THROUGH THE PERIOD. EXPECT A
SERIES OF DRY FRONTS TO MOVE THROUGH THE SOUTHEAST IN NORTHWEST
FLOW ALOFT. MODERATING TEMPERATURES BY EARLY NEXT WEEK...BUT
PATTERN LOOKS MAINLY DRY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR THROUGHOUT THE PERIOD BUT STRONG AND GUSTY WINDS WILL
CONTINUE BUT SLOWLY DECREASE AS SURFACE PRESSURE GRADIENT RELAXES
IN THE AFTERNOON.
COLD AIR ADVECTION ACROSS THE REGION. STRATO-CUMULUS STREAMING
EAST FROM NORTH GEORGIA...EXPECT SCATTERED TO BROKEN DECK THROUGH
THE PERIOD BUT VFR. WINDS WILL BE WEST AROUND 20 KNOTS WITH GUSTS
TO AROUND 30 KNOTS...SLOWLY DIMINISHING DURING THE DAY.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR GAZ040-063>065-
077.
SC...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
&&Hazardous weather outlook, Feb 24, 5:50 PM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 550 PM EST WED FEB 24 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-252300- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 550 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:55 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 18 hr |
| Feb 25, 9:29 AM EST | River Flood Advisory | CAE | Lexington, Richland | 48 hr |
| Feb 25, 9:35 AM EST | River Flood Warning | CAE | Chesterfield, Marlboro | 52 hr |
Nearby
River Flood Warnings in South Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.